Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2011, 11:09 PM EDT for Washtenaw County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 11:09 PM EDT (03:09 UTC)
- Expired
- Jul 28, 2011, 12:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
544
WUUS53 KDTX 280309
SVRDTX
MIC161-280400-
/O.NEW.KDTX.SV.W.0097.110728T0309Z-110728T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1109 PM EDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL MIDNIGHT EDT
* AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MANCHESTER...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANCHESTER AROUND 1115 PM EDT.
PLEASANT LAKE AROUND 1120 PM EDT.
BRIDGEWATER AROUND 1130 PM EDT.
MILAN AROUND MIDNIGHT EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... MILAN... MANCHESTER...
DEXTER... CHELSEA... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0310Z 302DEG 19KT 4218 8406
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE4 follow-up statements
385
WWUS53 KDTX 280320
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1120 PM EDT WED JUL 27 2011
MIC161-280400-
/O.CON.KDTX.SV.W.0097.000000T0000Z-110728T0400Z/
WASHTENAW MI-
1120 PM EDT WED JUL 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL MIDNIGHT EDT...
AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MANCHESTER...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIDGEWATER AROUND 1135 PM EDT.
SALINE AROUND 1145 PM EDT.
MILAN AROUND MIDNIGHT EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... MILAN... MANCHESTER...
DEXTER... CHELSEA... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0320Z 302DEG 19KT 4217 8400
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE429
WWUS53 KDTX 280330
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1130 PM EDT WED JUL 27 2011
MIC161-280400-
/O.CON.KDTX.SV.W.0097.000000T0000Z-110728T0400Z/
WASHTENAW MI-
1130 PM EDT WED JUL 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL MIDNIGHT EDT...
AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MANCHESTER...MOVING SOUTHEAST AT
20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIDGEWATER AROUND 1135 PM EDT.
SALINE AROUND 1145 PM EDT.
MILAN AROUND MIDNIGHT EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... MILAN... MANCHESTER...
DEXTER... CHELSEA... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0330Z 302DEG 19KT 4215 8394
WIND...HAIL 60MPH <.75IN
$$
BEHNKE675
WWUS53 KDTX 280341
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1141 PM EDT WED JUL 27 2011
MIC161-280400-
/O.CON.KDTX.SV.W.0097.000000T0000Z-110728T0400Z/
WASHTENAW MI-
1141 PM EDT WED JUL 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW
COUNTY UNTIL MIDNIGHT EDT...
AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SALINE...MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SALINE AROUND 1150 PM EDT.
MILAN AROUND MIDNIGHT EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
SALINE... MILAN... MANCHESTER...
DEXTER... CHELSEA... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0341Z 291DEG 17KT 4214 8387
WIND...HAIL 60MPH <.75IN
$$
BEHNKE955
WWUS53 KDTX 280357
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1157 PM EDT WED JUL 27 2011
MIC161-280407-
/O.EXP.KDTX.SV.W.0097.000000T0000Z-110728T0400Z/
WASHTENAW MI-
1157 PM EDT WED JUL 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY WILL EXPIRE
AT MIDNIGHT EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. TORRENTIAL RAINFALL WILL REMAIN LIKELY WITH ANY
THUNDERSTORMS TONIGHT.
LAT...LON 4241 8414 4242 8413 4243 8375 4230 8354
4208 8354 4208 8397 4207 8397 4207 8413
TIME...MOT...LOC 0357Z 291DEG 17KT 4211 8377
$$
BEHNKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:16 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 27, 10:16 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1016 PM EDT WED JUL 27 2011 .UPDATE... PRECIPITABLE WATER VALUES HAVE INCREASED FROM 0.80 ON THE 12Z DTX SOUNDING TO 2.12 ALREADY ON THE 00Z SOUNDING. SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL HAVE FILLED IN ACROSS CENTRAL LOWER MICHIGAN WHERE DEEP MOISTURE CONVERGENCE IS FOCUSED. THUNDERSTORMS HAVE BEEN MOVING TO THE EAST SOUTHEAST AT APPROXIMATELY 25 MPH BUT HAVE EXHIBITED SOME DEGREE OF TRAINING AS MID-LEVEL WINDS ARE ORIENTED PARALLEL TO THIS MOISTURE AXIS. BENEATH THE HEAVIER THUNDERSTORMS...RAINFALL RATES HAVE BEEN BETWEEN 1.5 TO 2 INCHES PER HOUR BASED ON RADAR ESTIMATES. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE A CONCERN OVERNIGHT AND URBAN AND SMALL STREAM FLOOD ADVISORIES HAVE ALREADY BEEN ISSUED FOR SHIAWASSEE/GENESEE COUNTIES. ADDITIONAL FLOOD ADVISORIES/WARNINGS WILL LIKELY BE NEEDED AS PERSISTENT RAINFALL OVER THE GRAND RAPIDS FORECAST AREA ARRIVES. COMPLEX OF THUNDERSTORMS CONTINUES TO ORGANIZE OVER NORTHERN ILLINOIS IN AN AREA OF HIGH INSTABILITY. THIS INSTABILITY AXIS EXTENDS SOUTHEAST INTO INDIANA/OHIO BUT WILL CONTINUE TO WORK EASTWARD INTO SOUTHERN LOWER MICHIGAN OVERNIGHT. ALTHOUGH THIS ENTIRE COMPLEX IS TRACKING TO THE EAST...THE STRONG STORMS ON THE SOUTHERN FLANK SEEM TO WANT TO TRY TO BUILD SOUTH INTO THE MORE FAVORABLE INSTABILITY WHILE ADDITIONAL DEVELOPMENT CONTINUES AT THE BACK END OF THE LINE. ALTHOUGH IT SEEMS THIS COMPLEX MAY WANT TO TRACK SOUTHEAST ALONG THE INSTABILITY GRADIENT TONIGHT...A LOW LEVEL JET FEEDING INTO THIS COMPLEX AND REMNANT MCV MAY HELP IT TO MAINTAIN ITS EASTERLY TRAJECTORY. BEST CASE SCENARIO WOULD BE FOR THIS COMPLEX TO ARRIVE AND BRING RAIN TO THE SOUTHERN COUNTIES THAT MAY NOT RECEIVE AS MUCH FROM THE FIRST ROUND THIS EVENING. AT THIS POINT WILL ALSO BE MONITORING FOR PRIMARILY A THREAT OF SEVERE HAIL(SOUTH OF THE M-59 CORRIDOR) IF THIS COMPLEX CAN MAINTAIN ITS STRENGTH INTO MICHIGAN. && .AVIATION...ISSUED AT 802 PM EDT WED JUL 27 2011 //DISCUSSION... CONSIDERABLE MOISTURE ADVECTION WILL OCCUR TONIGHT AS WEAK LOW PRESSURE MOVES INTO THE REGION PROVIDING A TRIGGER FOR OCCASIONAL SHOWERS AND THUNDERSTORMS. REGIONAL RADARS SHOW SHOWERS AND SCATTERED THUNDERSTORMS FILLING IN ACROSS LAKE MICHIGAN...AND ARE EXPECTED TO SPREAD EASTWARD ACROSS THE STATE BRINGING RAIN TO THE TERMINALS THIS EVENING. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THOUGH THE NIGHT AND HAVE INCLUDED A TEMPO FOR THUNDERSTORMS AT FNT/PTK THIS EVENING WHERE RUC ANALYSIS IS FOCUSING THE STRONGEST MOISTURE ADVECTION AT 23Z AND UPSTREAM RADARS ARE SHOWING AN EAST TO WEST LINE OF STORMS SETTING UP. THUNDERSTORMS WILL BE POSSIBLE BEFORE 06Z AT THE OTHER TAF SITES BUT CONFIDENCE WAS NOT AS HIGH. CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE FOR ALL LOCATIONS LATE TONIGHT INTO TOMORROW MORNING WHEN UPSTREAM CONVECTION IS EXPECTED TO ARRIVE WITH FORCING FROM A LOW LEVEL JET. CHANCES FOR SHOWERS/THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER 14Z...WITH QUITE A BIT OF UNCERTAINTY IN HOW MUCH CLEARING AND INSTABILITY WILL BE ABLE TO DEVELOP ON THURSDAY. HAVE LEFT ANY ADDITIONAL MENTION OF PRECIPITATION OUT OF THE FORECAST AFTER 15Z ALTHOUGH THERE WILL BE A CHANCE OF THUNDERSTORMS...MAINLY DURING THE LATE AFTERNOON/EVENING. FOR DTW...ADDITIONAL SHOWERS WITH AN OUTSIDE CHANCE OF A THUNDERSTORM WILL AFFECT THE AIRPORT BETWEEN 2-5Z WITH MVFR CEILINGS VISIBILITIES POSSIBLE IN ANY OF THE HEAVIER SHOWERS. CHANCES OF THUNDERSTORMS INCREASE LATE TONIGHT(TEMPO IN THE FORECAST FROM 9-12Z) AS UPSTREAM CONVECTION ARRIVES. A HIGH AMOUNT OF MOISTURE IN THE AIR WILL KEEP SKIES BROKEN ON THURSDAY WITH ANOTHER CHANCE OF THUNDERSTORMS DURING THE LATE AFTERNOON/EVENING. CONFIDENCE IN TIMING THESE THUNDERSTORMS LATE IN THE PERIOD IS TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN THUNDERSTORMS PRIOR TO 07Z...WITH MEDIUM CONFIDENCE IN THUNDERSTORMS BETWEEN 8-14Z. * MEDIUM CONFIDENCE IN CEILINGS REMAINING BELOW 5000 FEET AFTER THE RAIN EXITS ON THURSDAY AFTER 14Z. PREV DISCUSSION...ISSUED 344 PM EDT WED JUL 27 2011 SHORT TERM...TONIGHT THUNDERSTORM COMPLEX THIS MORNING OVER NORTHERN ILLINOIS HAS BEEN MOVING STEADILY EAST ACROSS SOUTHERN MICHIGAN TODAY. THE COMPLEX WAS EXPECTED TO DISSIPATE AS IT MOVED INTO THE MUCH DRIER AIRMASS OVER SOUTHEAST LOWER MICHIGAN PROVIDED BY HIGH PRESSURE OVER ONTARIO. THE COMPLEX HAS DIMINISHED QUITE A BIT BUT IS STILL CLINGING TO SOME LIFE AS IT IS ABOUT TO ENTER THE SOUTHEAST CORNER. STRONG INFLOW OF THETA-E IN THE BACK OF THE COMPLEX HAS HELPED IT MAINTAIN SOME ACTIVITY. SHOULD SEE ABOUT AN HOUR OF LIGHT RAIN WITH A 20 MIN WINDOW OF HEAVY DOWNPOURS BEFORE IT EXITS THE AREA AFTER 6PM. SURFACE WARM FRONT WILL LIFT NORTH INTO SOUTHERN LOWER MICHIGAN OVERNIGHT AND BECOME STATIONARY AS IT PARALLELS THE UPPER FLOW. HIGH THETA-E WILL ADVECT INTO THE AREA WITH PWS GOING FROM .80 INCH THIS MORNING TO OVER 2 INCHES TONIGHT. THIS PLENTY OF MOISTURE COMBINED WITH THE ADVANCING WARM FRONT WILL SET THE STAGE FOR SHOWER AND THUNDERSTORM ACTIVITY. 500MB SHORTWAVE OVER NORTHEAST IOWA WILL TRACK EAST ACROSS SOUTHERN MICHIGAN REACHING DTX CWA AFTER MIDNIGHT. THIS WILL BRING A MORE ORGANIZED THUNDERSTORM COMPLEX WHICH SHOULD EFFECT ALL OF SOUTHEAST LOWER WITH THE BEST CONCENTRATION OF RAINFALL INDICATED TO BE ALONG THE I-69 CORRIDOR. NOT EXPECTING ANY SEVERE WITH THIS COMPLEX AS IT WILL BE ELEVATED AND WITH SUCH HIGH PWS EXPECT THE ONLY THREAT TO BE HEAVY DOWNPOURS WITH THE BEST OF THE CELLS. LONG TERM...THURSDAY THROUGH WEDNESDAY MAIN CHALLENGE DURING THE FIRST FEW DAYS OF THE EXTENDED FORECAST WILL BE TIMING/PLACEMENT OF SHOWERS/THUNDERSTORMS. IN THE WAKE OF A PROBABLE MCS OVERNIGHT...SYNOPTIC FRONTAL BOUNDARY DRAPED WEST TO EAST ACROSS THE AREA WILL BE ENHANCED BY MESOSCALE BOUNDARY FROM THE CONVECTIVE SYSTEM...WITH THE MEAN POSITION ALONG THE MICHIGAN AND OHIO/INDIANA STATELINE. THIS ARGUES FOR BETTER RAIN CHANCES OVER THE SOUTHERN CWA ON THURSDAY AS BETTER FORCING WILL BE WITH THIS PSEUDO STATIONARY BOUNDARY. THE BEST CHANCE OF RAIN WILL COME EARLY IN THE MORNING AS THE MCS MAY LINGER INTO THE 10 AM TIME FRAME IN PARTS OF THE CWA. THIS WILL HAVE TO BE ADJUSTED AS THE SYSTEM DEVELOPS AND PROGRESSES EAST ACROSS THE AREA. ANOTHER GOOD CHANCE OF SHOWERS/THUNDERSTORMS WILL COME THURSDAY NIGHT INTO FRIDAY MORNING AS ANOTHER SHORTWAVE TRACKS INTO THE CENTRAL GREAT LAKES. ATTM...TIMING LOOKS TO BE SIMILAR TO THE FIRST SYSTEM WITH THE BEST CHANCE OF SHOWERS/THUNDERSTORMS OVERNIGHT INTO THE FIRST PART OF THE DAY FRIDAY. HIGH PRESSURE WILL THEN BUILD INTO THE AREA IN THE WAKE OF THIS SYSTEM AND BRING A DRY WEEKEND IN A NEARLY ZONAL MEAN UPPER FLOW PATTERN. THE PATTERN AMPLIFIES NEXT WEEK AS UPPER RIDGING EXPANDS NORTH THROUGH THE MIDDLE OF NOAM AND UPPER TROUGHING BECOMES MORE PRONOUNCED OVER EASTERN CANADA. THIS WILL PUT THE REGION IN A RELATIVELY STRONG WEST/NORTHWEST UPPER LEVEL FLOW PATTERN...WHICH WILL LIKELY BRING SEVERAL SHORTWAVES AND ASSOCIATED CONVECTIVE SYSTEMS THROUGH THE REGION INTO MIDWEEK. TIMING THESE SYSTEM IN SUCH A FLOW WILL BE DIFFICULT AT BEST ATTM. AS FOR TEMPERATURES...WILL LOWER MAXIMUM TEMPERATURES ON THURSDAY FOR I 69 SOUTH A FEW DEGREES IN ANTICIPATION OF LINGERING CLOUDS AND PRECIPITATION FROM ACTUALLY MCS AND ANY ACTIVITY THAT FORMS NEAR THE FRONTAL BOUNDARY LEFT BEHIND. SO...IN GENERAL...EXPECT 85 TO 90 DEGREE TEMPERATURES ACROSS THE CWA WITH PERHAPS THE WARMEST SECTOR OVER THE SAGINAW VALLEY WHERE SUNSHINE WILL MOST LIKELY BE MOST PREVALENT. THE OVERALL TREND WILL BE TO HOLD HIGH TEMPERATURES IN THE UPPER 80S TO AROUND 90 INTO THE WEEKEND WITH A SLIGHTLY MODERATION BACK INTO THE MIDDLE 80S NEXT WEEK AS UPPER LEVEL FLOW BECOMES MORE NORTHWEST. ALL IN ALL...A RATHER TYPICAL MID/LATE SUMMER PATTERN. MARINE... HIGH PRESSURE WILL SHIFT EAST OF THE AREA TONIGHT AS LOW PRESSURE APPROACHES FROM THE WEST. WITH THIS LOW...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS OVERNIGHT...WITH SOME OF THIS ACTIVITY LINGERING INTO THURSDAY. A SECOND LOW PRESSURE SYSTEM WILL THEN TRACK EAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY BY THURSDAY NIGHT INTO FRIDAY WITH ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION IN THE WAKE OF THIS SECOND SYSTEM...BRINGING DRY WEATHER FOR MUCH OF THE WEEKEND. DO NOT ANTICIPATE ANY HEADLINES AS WINDS REMAIN RELATIVELY LIGHT (15 KNOTS OR LESS) THROUGHOUT MUCH OF THE PERIOD AND SOMEWHAT CHAOTIC IN DIRECTION WITH THE PASSAGE OF THESE VARIOUS SYSTEMS...WHICH SHOULD HELP INHIBIT MAJOR WAVE DEVELOPMENT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE...KEC AVIATION.....KEC SHORT TERM...DRC LONG TERM....DG MARINE.......DRC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 27, 4:00 PM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 PM EDT WED JUL 27 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-280815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 400 PM EDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AS A LOW PRESSURE SYSTEM TRACKS INTO LOWER MICHIGAN. AN INCREASINGLY WARM AND HUMID AIRMASS WILL PROVIDE THE FUEL FOR THESE THUNDERSTORMS. WHILE NO SEVERE WEATHER IS EXPECTED...HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. THUNDERSTORMS THIS EVENING AND TONIGHT ARE EXPECTED TO TRACK TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FROM THURSDAY INTO FRIDAY MORNING AS A STATIONARY FRONT STALLS OVER THE AREA. A HOT AND HUMID AIRMASS WILL BE IN PLACE OVER OR JUST SOUTH OF LOWER MICHIGAN...AND WITH COPIOUS AMOUNTS OF MOISTURE IN PLACE...FLOODING MAY BECOME A CONCERN ON THURSDAY...ESPECIALLY FOR THOSE LOCATIONS THAT ARE IMPACTED BY THUNDERSTORMS FOR ANY CONSIDERABLE LENGTH OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 400 PM EDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AS A LOW PRESSURE SYSTEM TRACKS INTO LOWER MICHIGAN. AN INCREASINGLY WARM AND HUMID AIRMASS WILL PROVIDE THE FUEL FOR THESE THUNDERSTORMS. WHILE NO SEVERE WEATHER IS EXPECTED...HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. THUNDERSTORMS THIS EVENING AND TONIGHT ARE EXPECTED TO TRACK TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FROM THURSDAY INTO FRIDAY MORNING AS A STATIONARY FRONT STALLS OVER THE AREA. HEAVY RAIN WILL BE POSSIBLE AS ATMOSPHERIC MOISTURE INCREASES SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 27, 8:49 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 849 PM EDT WED JUL 27 2011 MIZ060-280145- SHIAWASSEE- 849 PM EDT WED JUL 27 2011 ...SPECIAL WEATHER STATEMENT... AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS SHIAWASSEE COUNTY. THESE THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE COUNTY PRODUCING TORRENTIAL DOWNPOURS THIS EVENING. MOTORISTS TRAVELING ALONG ROUTE 21 SHOULD BE ESPECIALLY CAREFUL AND WATCH FOR PONDING OF WATER ON ROADWAYS...ESPECIALLY AS THE SUN SETS. KEC
Special weather statement, Jul 27, 10:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1013 PM EDT WED JUL 27 2011 MIZ068-075-280315- LIVINGSTON-WASHTENAW- 1013 PM EDT WED JUL 27 2011 ...SPECIAL WEATHER STATEMENT... AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL 13 MILES NORTHWEST OF CHELSEA...MOVING EAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...AND RAINFALL OF NEARLY 2 INCHES PER HOUR...ARE EXPECTED WITH THESE THUNDERSTORMS. * THE THUNDERSTORM WILL BE NEAR... GREGORY BY 1025 PM EDT... CHELSEA AND PINCKNEY BY 1040 PM EDT... DEXTER BY 1055 PM EDT... WHITMORE LAKE BY 1110 PM EDT... ANN ARBOR BY 1115 PM EDT... MOTORISTS SHOULD EXERCISE CAUTION AS THEY ENCOUNTER THUNDERSTORMS THIS EVENING. THESE THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL AND WILL QUICKLY LEAD TO PONDING OF WATER ON ROADWAYS. KEC
Local storm report, Jul 27, 10:19 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1019 PM EDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN CORUNNA 42.98N 84.12W
07/27/2011 M2.55 INCH SHIAWASSEE MI CO-OP OBSERVER
RAINFALL TOTAL FROM 6-10 PM
&&
CLARKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:20 PM EDT | Areal Flood Advisory | DTX | Genesee, Shiawassee | 4 hr |
| Jul 27, 11:09 PM EDT | Areal Flood Advisory | DTX | Washtenaw | 4 hr |
| Jul 27, 11:55 PM EDT | Flash Flood Warning | DTX | Washtenaw | 6 hr |
| Jul 28, 12:47 AM EDT | Areal Flood Advisory | DTX | Livingston | 6 hr |
| Jul 28, 1:21 AM EDT | Flash Flood Warning | DTX | Monroe, Wayne | 6 hr |
| Jul 28, 3:23 AM EDT | Areal Flood Advisory | DTX | Genesee, Oakland, Saginaw, Shiawassee | 6 hr |
| Jul 28, 4:31 AM EDT | Flash Flood Warning | DTX | Genesee, Saginaw, Shiawassee | 6 hr |
| Jul 28, 4:52 AM EDT | Flash Flood Warning | DTX | Oakland | 6 hr |
| Jul 28, 5:51 AM EDT | Areal Flood Warning | DTX | Washtenaw | 8 hr |
| Jul 28, 6:01 AM EDT | Areal Flood Advisory | DTX | Macomb | 4 hr |
| Jul 28, 7:04 AM EDT | Areal Flood Advisory | DTX | Wayne | 3 hr |
| Jul 28, 10:06 AM EDT | Areal Flood Warning | DTX | Genesee, Oakland, Saginaw, Shiawassee | 4 hr |
| Jul 28, 10:11 AM EDT | River Flood Warning | DTX | Washtenaw | 25 hr |
| Jul 28, 10:11 AM EDT | River Flood Warning | DTX | Macomb | 7 hr |
| Jul 28, 3:16 PM EDT | Flash Flood Watch | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 6 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.